MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD2 SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK

TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD2 SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility nurse reported a product safety concern that was experienced with the involved terumo surguard 2 safety hypodermic needle.The syringes come prefilled with the depo provera contraceptive injection.The needle safety clasp falls completely off the device.The patient administrating the injection and the patient received the injection were not injured during the event and medical/surgical intervention was not required.The event occurred intra-operative.Additional information was received on 19 oct 2023: there was no visible damage to the device.The plastic piece attached to the needle itself did not come off.It was just the outer clasp that detached from where the safety cap and needle meet at the base.The incident happened when tried to activate the safety and instead it fell onto the floor.Overuse of force was not applied when the safety was activated or when the needle was attached to the syringe.
 
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.The actual device is not available for return, therefore the details of the actual condition of the sample as was unable to be determined.The retention samples were visually inspected and confirmed free from defects that will affect activation of the safety sheath such as missing tooth, tooth flash, short shot, flash on the sheath, over or under insertion collar to the hub, sheath-collar fitting, and damaged parts.The samples were further evaluated for the sheath activation and deactivation functional test wherein all samples passed.A total of fifty-four (54) complaints were received from the previous two fiscal years to the present for the same issue where the cause was not identified as related to our product or production process.Most of the problems are related to usage particularly due to improper activation (not activating on a hard and flat surface in a quick and firm motion).Simulation through manual sheath activation was conducted on the retention samples.An audible click was heard indicating successful safety activation.The needle is fully engaged under the lock (sheath tooth) and no irregularity during and after activation was encountered that may lead to the complaint.The root cause of the complaint could not be identified to be related to our product or manufacturing process.A review of the product's lot history file revealed no issues that were encountered during the production of the reported lot and the retention samples met the required specifications.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.3003902955.

Brand Name
TERUMO SURGUARD2 SAFETY HYPODERMIC NEEDLE
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan
RP 
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna, binan
RP  
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key18036226
Report Number3003902955-2023-00059
Device Sequence Number18196173
Product Code MEG
UDI-Device Identifier34806017507085
UDI-Public34806017507085
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K051865
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberSG2+2238
Device Lot Number220127B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2023
Initial Report FDA Received Date10/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEPO PROVERA CONTRACEPTIVE INJECTION
Patient SexUnknown